Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 94, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 7, 2007, 2:13 PM CDT for Geneva County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2007, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 7, 2007, 2:48 PM CDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Geneva County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 071913 SVRTAE ALC061-072000- /O.NEW.KTAE.SV.W.0094.070707T1913Z-070707T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 213 PM CDT SAT JUL 7 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GENEVA COUNTY IN SOUTHEAST ALABAMA... * UNTIL 300 PM CDT * AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF HARTFORD...OR ABOUT 12 MILES EAST OF GENEVA...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SLOCOMB BY 230 PM CDT... IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3100 8578 3100 8548 3120 8549 3121 8571 $$ 38-GODSEY
1 follow-up statement
000 WWUS52 KTAE 071948 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 348 PM EDT SAT JUL 7 2007 ALC061-071958- /O.CAN.KTAE.SV.W.0094.000000T0000Z-070707T2000Z/ GENEVA AL- 248 PM CDT SAT JUL 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GENEVA COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED THE WARNED AREA. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3100 8578 3100 8548 3120 8549 3121 8571 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:54 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 7, 8:54 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 954 AM EDT SAT JUL 7 2007 .DISCUSSION...12 UTC SURFACE ANALYSIS THIS MORNING SHOWS A 1013MB AREA OF LOW PRESSURE NEAR ARK-LA-MISS BORDER THIS MORNING. A WEAK SURFACE TROF WAS ALSO ANALYZED ALONG THE I-95 CORRIDOR IN NORTH AND SOUTH CAROLINA. DEWPOINTS ARE NOTICEABLY HIGHER THIS MORNING WITH SLIGHTLY MORE LOW LEVEL MOISTURE MOVING INTO THE REGION AHEAD OF THE APPROACHING STORM SYSTEM. EARLY MORNING VISIBLE SATELLITE IMAGERY IS SHOWING A CLEAR SLOT ACROSS SOUTHWESTERN GEORGIA DOWN INTO THE FLORIDA BIG BEND AND INTO THE GULF OF MEXICO. THIS WILL QUICKLY BE OVERRUN BY SOME MID LEVEL CLOUDS NOW MOVING ACROSS SOUTH CENTRAL AND SOUTHEASTERN ALABAMA. HOWEVER...AS THESE CLOUDS DO NOT APPEAR VERY THICK AND HAVE SOME BREAKS...SHOULD STILL BE ABLE TO WARM TO NEAR 90 DEGREES ACROSS OUR NORTHERN ZONES...AND LOWER 90S SOUTH. KTAE SOUNDING FROM 12 UTC IS ACTUALLY A LITTLE DRIER THAN 24 HOURS AGO...MAINLY MORE SO ALOFT THAT AT THE SURFACE WHERE THE SURFACE T-TD DEPRESSIONS ARE MUCH LESS. RELATIVELY POOR LAPSE RATES EXIST ABOVE 700 MB. MODIFICATION OF THE SURFACE TEMPERATURE TO AN EXPECTED 93/68 AT TLH TODAY YIELDS ABOUT 1600 J/KG OF SBCAPE WITH A LI OF -4C. WITH MORE LOW LEVEL MOISTURE EXPECTED FURTHER NORTH...CLOSER TO THE STORM SYSTEM...A MODIFIED SOUNDING OF 90/70 AT ABY YIELDS ABOUT 1900 J/KG OF SBCAPE. OVERALL 1000-700MB STEERING FLOW ACCELERATES OUT OF THE SOUTHWEST TODAY TO AROUND 15 KNOTS. THIS WILL ALLOW THE PANHANDLE SEA BREEZE TO MOVE FURTHER INLAND BY AFTERNOON...HELPING TO INITIATE SHOWER AND THUNDERSTORM DEVELOPMENT IN CONCERT WITH THE APPROACHING STORM SYSTEM. THE 06Z GFS CONTINUES TO INDICATE PLENTY OF DEVELOPMENT THIS AFTERNOON...ESPECIALLY ACROSS THE NORTHERN TIER...BUT NOT QUITE AS MUCH AS WITH THE 12Z RUN YESTERDAY AS THE Q-G FORCING APPEARS TO NOW BE MAXIMIZED SLIGHTLY FURTHER NORTH AND WEST...ACROSS CENTRAL AND EAST CENTRAL ALABAMA. NEVERTHELESS...GIVEN PLENTY OF INSTABILITY AND MOISTURE THIS AFTERNOON...SHOULD SEE DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN TIER COUNTIES...TAPERING DOWN TO SCATTERED COVERAGE IN THE SOUTH. THIS IS COVERED IN OUR POP FORECAST FOR TODAY...AND WILL ONLY MAKE SOME MINOR CHANGES TO THE POP GRID. THE TEMPERATURE FORECAST APPEARS ON TRACK AS WELL WITH LOWER 90S SOUTH TO AROUND 90 NORTH. CURRENT ZFP LOOKS GOOD AND DOES MENTION LOCALLY HEAVY RAINFALL. STORM MOVEMENT WILL BE A LITTLE FASTER TODAY...BUT WITH HIGH PWS AROUND 2.3 INCHES UP NORTH...SHOULD STILL SEE SOME LOCALLY HEAVY RAINFALL. NO OTHER SIGNIFICANT CHANGES PLANNED TO THE CURRENT FORECAST PACKAGE. && .AVIATION...EXPECT PREVAILING VFR CONDITIONS WITH WINDS BECOMING GENERALLY WEST UP TO 10 KNOTS...AND SOUTHWEST WINDS DEVELOPING AT PFN DUE TO THE AFTERNOON SEA BREEZE. A WEAKENING DISTURBANCE WILL PASS TO THE NORTH OF THE AREA THIS AFTERNOON AND EVENING...AND CONDITIONS ARE FAVORABLE FOR SIGNIFICANT CONVECTION TO DEVELOP. SOME THUNDERSTORMS ARE LIKELY TO BECOME BRIEFLY STRONG...ESPECIALLY OVER GEORGIA AND SOUTHEAST ALABAMA...WHERE THEY ARE EXPECTED TO CONTINUE DEVELOPING INTO THE NIGHTTIME HOURS. SOME RESTRICTIONS TO VSBY ARE LIKELY TO DEVELOP BY DAYBREAK SUNDAY ESPECIALLY ACROSS GEORGIA AND IN AREAS THAT RECEIVE SIGNIFICANT RAINFALL LATER TODAY. CONDITIONS WILL REMAIN FAVORABLE FOR MORE THUNDERSTORMS TO DEVELOP AGAIN ON SUNDAY. && .MARINE...WINDS BEGINNING TO SWING AROUND TO THE SOUTHWEST AHEAD OF THE APPROACHING STORM SYSTEM. MORNING SURFACE ANALYSIS SHOWS A SLIGHT TIGHTENING OF THE PRESSURE GRADIENT COMPARED TO 24 HOURS AGO...AND STILL EXPECT WINDS TO INCREASE LATER THIS AFTERNOON OVER THE WATERS TO 10 TO 15 KNOTS. THIS IS CURRENTLY INCLUDED IN THE FORECAST AND WILL KEEP IN PLACE FOR THE MORNING UPDATE. SEAS STILL RUNNING 1 TO 2 FEET...BUT EXPECT THEM TO BUILD TO 2 TO 3 FEET LATER TODAY...POSSIBLY REACHING 4 FEET LATER TONIGHT. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. AVIATION...DUVAL PUBLIC/MARINE...GODSEY
Hazardous weather outlook, Jul 7, 4:30 AM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EDT SAT JUL 7 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-080930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 530 AM EDT SAT JUL 7 2007 /430 AM CDT SAT JUL 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A DEEP LAYER LOW PRESSURE SYSTEM WILL MOVE EASTWARD TOWARDS THE REGION...AND PROVIDE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED... HOWEVER THE PROLONGED PERIOD OF THIS EVENT CAN GENERATE LOCALLY HEAVY RAINFALL AND POSSIBLE LOCALIZED FLOODING BEGINNING LATE AFTERNOON AND INTO TONIGHT. THE FOCUS WILL BE ACROSS SOUTHEAST ALABAMA AND THE NORTHERN TIER COUNTIES OF SOUTHERN GEORGIA. THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY....THE ABOVE SYSTEM WILL MOVE AWAY FROM THE AREA BY MONDAY. RAIN WILL LINGER ON MONDAY INTO TUESDAY. THEN MUCH LOWER CHANCES FOR RAIN ARE EXPECTED BY WEDNESDAY. RAIN CHANCES WILL BEGIN TO INCREASE AGAIN ON FRIDAY. NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 24-BLOCK
In the hours before
Special weather statement, Jul 7, 2:05 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EDT SAT JUL 7 2007 ALZ068-071945- GENEVA- 205 PM CDT SAT JUL 7 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN GENEVA COUNTY IN SOUTHEAST ALABAMA... * UNTIL 245 PM CDT AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF HARTFORD...OR 11 MILES NORTH OF BONIFAY...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... SLOCOMB BY 230 PM CDT. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:51 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 39 min |
| Jul 7, 2:51 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 43 min |
| Jul 7, 4:06 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 24 min |
| Jul 7, 4:15 PM CDT | Tornado Warning | TAE | Coffee | 30 min |
| Jul 7, 4:33 PM CDT | Tornado Warning | TAE | Coffee | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.